Announcement

Collapse
No announcement yet.

Re: High BP when I lay down.

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

    Re: High BP when I lay down.

    I’ve had my C-5 C6/7 spinal cord injury for close to 40 years. I do my BM care every other day at the same time. I’ve used a condom catheter up until about a year and a half ago when at that time I started to use a Foley catheter due to urine retention and infections. For a few months now I’ve been having high blood pressure,and My abdomen spasms and bounces up and down, and sometimes tightens up like a rock on both sides when I first lay down. It gets quite high where I go into AD and I have to take nipediphine or Procardia 10 mg to bring it down. my blood pressure can run pretty high,like 220/115 with no pounding headache.
    When I lay on my left side, the BP doesn’t seem as bad for some reason..
    They have the doctors have tried some different spasm medication’s for the bladder as well as the muscles but it doesn’t seem to take that I blood pressure away.
    any ideas? Anyone ever experience something like this? Thanks

    #2
    With aging, most of us develop essential hypertension, which makes managing the usual low blood pressure (hypotension) that occurs after SCI more difficult. Sudden increase in spasticity can also indicate your body is in pain.

    If you get AD when laying down on your right side, I would be looking for something that is causing your body pain on the right side. Have you had an Xray and exam of your hip, femur, and knee on that side? Dislocation, fracture, HO, and other abnormalities, such as a Charcot joint should be looked for.

    (KLD)
    The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

    Comment


      #3
      Is this along the same lines as charcot-marie tooth-disease?

      Comment


        #4
        No, it is a different orthopedic condition fairly unique to people with paralysis.

        https://www.ncbi.nlm.nih.gov/books/NBK470164/

        (KLD)
        Last edited by SCI-Nurse; 20 Jan 2023, 2:58 PM.
        The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

        Comment


          #5
          I had something a lot like this. When I laid flat I would spasm really bad and sweat. They tried spasm meds and nothing helped. I took pain meds for something else and it almost completely stopped my sweating and spasms. They found I had H.O. in my right hip. Basically caused by a really bad bruise.

          Heterotopic ossification (HO) is the presence of bone in soft tissue where bone normally does not exist. The acquired form of HO most frequently is seen with either musculoskeletal trauma, spinal cord injury, or central nervous system injury.​
          Brought to you by: atrophied&twitch

          Comment


          • SCI-Nurse
            SCI-Nurse commented
            Editing a comment
            Actually, while HO can be associated with trauma (or with pressure injuries), we don't really know what causes it. (KLD)

          #6
          Originally posted by dpatrick View Post
          I’ve had my C-5 C6/7 spinal cord injury for close to 40 years. ... I’ve used a condom catheter up until about a year and a half ago when at that time I started to use a Foley catheter due to urine retention and infections. For a few months now I’ve been having high blood pressure, and My abdomen spasms and bounces up and down, and sometimes tightens up like a rock on both sides when I first lay down.
          I had similar symptoms. For me, it was caused by kidney stones on the right and left. Most of them have been removed but I still suffer from occasional spasms and AD when passing the remaining stones.

          I have been a C5/C6 quad for over 48 years. I have to regularly monitor my BP, because I no longer get pounding headaches from AD. When I was younger it was much easier to recognize when there was a potential health problem.​
          Last edited by Noel; 29 Jan 2023, 8:11 PM.

          Comment


          • SCI-Nurse
            SCI-Nurse commented
            Editing a comment
            Yes, AD symptoms can change with age, but the scary thing is that for some they get no symptoms at all, only the BP elevation. (KLD)
        Working...
        X